Alert archive / Kansas / Special Weather Statements in 2011
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Aug 7, 2011, 10:48 AM CDT for Cloud County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 10:48 AM CDT (15:48 UTC)
- Expired
- Aug 7, 2011, 11:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Topeka, KS
County Cloud County, KS
The radar
The Grand Island radar (KUEX), 97 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -540 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
577
WWUS83 KTOP 071548
SPSTOP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1048 AM CDT SUN AUG 7 2011
KSZ008-020-071630-
CLOUD-REPUBLIC-
1048 AM CDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REPUBLIC AND
NORTHERN CLOUD COUNTIES...
THROUGH 1130 AM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 30 MPH
ACROSS PORTIONS OF SOUTHWESTERN REPUBLIC AND NORTHERN CLOUD COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE CONCORDIA...
CONCORDIA AIRPORT AND AURORA.
STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3965 9793 3968 9793 3971 9746 3941 9750
3947 9794 3951 9794 3952 9793 3965 9794
TIME...MOT...LOC 1548Z 277DEG 28KT 3957 9792
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:25 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Aug 7, 6:25 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 625 AM CDT SUN AUG 7 2011 .DISCUSSION... ACTIVE NEAR ZONAL FLOW ACROSS THE CENTRAL PLAINS WITH MULTIPLE MCS'S/CONVECTIVE CLUSTERS BEING GENERATED FROM SHORTWAVE TROUGHS/OUTFLOW BOUNDARIES/FRONTS AND VARYING DEGREES OF WARM ADVECTION. THE CLOSEST CONVECTION TO OUR COUNTY WARNING AREA (CWA) WAS OCCURRING WITHIN WEAK WARM AIR ADVECTION ABOVE OLD OUTFLOW BOUNDARIES ACROSS SOUTHEAST NEBRASKA AND NEAR INTERSECTION OF OUTFLOW BOUNDARIES IN WEST CENTRAL MO. THE FORCING FROM THESE MESOSCALE PROCESSES SHOULD DECREASE THROUGH THE MORNING HOURS BUT WILL LEAVE CHANCE POPS EAST AND NORTHEAST AND LOWER TO SLIGHT CHANCE WESTERN COUNTIES WITH THE APPROACH OF WEAKENING CONVECTION FROM THE NORTHWEST. FRONT TO THE NORTH IN NEBRASKA WILL SETTLE SOUTHWARD TO NEAR THE NORTHERN BORDER OF THE CWA. WITH INCREASED CONVERGENCE AND HEATING/DESTABILIZATION THIS AREA WOULD ALSO BE FAVORED FOR AFTERNOON DEVELOPMENT AND WILL KEEPER THE HIGHER CHANCE POPS NORTHERN COUNTIES THIS AFTERNOON TO ONLY A SLIGHT CHANCE SOUTH WITH REMNANT OUTFLOW BOUNDARIES STILL LINGERING. ALTHOUGH MORNING OUTFLOWS ARE PLAYING HAVOC WITH SFC DEWPOINTS...FEEL THE LOW TO MIDDLE 70S WILL BE COMMON ACROSS THE CWA SOUTH TO NORTH RESPECTIVELY. THIS SHOULD PRODUCE HEAT INDICES IN THE 102 TO 107 DEGREE RANGE. WILL THEREFORE KEEP THE HEAT ADVISORY GOING FOR THE ENTIRE CWA UNTIL THIS EVENING. TONIGHT...CONVERGENCE ALONG AND NORTH OF THE BOUNDARY ACROSS THE CWA WILL INCREASE WITH THE INCREASE IN THE LLVL WIND FIELD. WITH AMPLE INSTABILITY IN PLACE...INCREASING SHEAR AND APPROACH OF ANOTHER SHORTWAVE TROUGH FROM THE NORTHWEST (AND ITS ASSOCIATED CONVECTION)...APPEARS MCS DEVELOPMENT WILL CONTINUE THROUGH THE EVENING ACROSS MUCH OF THE CWA BEFORE SHIFTING EAST AND SOUTHEAST OVERNIGHT WITH LOCALLY HEAVY RAINFALL IN SOME AREAS. COULD SEE A REPEAT ALONG THE FRONT MONDAY AFTERNOON AND NIGHT...ALTHOUGH MAY OCCUR FURTHER SOUTH AND EAST ACROSS THE CWA AND EXITING THE AREA EARLIER IN THE NIGHT. EITHER WAY...HIGHS ON MONDAY WILL RANGE FROM THE UPPER 80S NORTH TO LOWER 90S SOUTH...WITH HEAT INDICES LOW ENOUGH TO NOT WARRANT ANY HEAT HEADLINES. THE FRONT WILL SINK SOUTHWARD AND ALLOW FOR COOLER AND DRIER AIR TO OVERSPREAD THE ENTIRE CWA ALONG WITH A DRY FCST. WITH HIGHS IN THE MIDDLE TO UPPER 80S AND NORTH WINDS. HOWEVER INCREASING WAA WITH BUILDING HEIGHTS WILL INTERACT WITH A SERIES OF SHORTWAVE TROUGHS MOVING THROUGH WEST NORTHWEST FLOW TO KEEP THE WEATHER PATTERN RATHER UNSETTLED WITH THE CHANCE FOR MORE SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK WITH HIGHS BACK IN THE UPPER 80S AND LOWER 90S. 63 && .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH THE FIRST 12 HOURS OF THE TAF WITH INCREASING UNCERTAINTY BEYOND 00Z. TS TO THE NORTHEAST WILL PRODUCE NORTHEAST WINDS AND A FEW CLOUDS AROUND 3500 FT THROUGH LATE MORNING WITH WINDS TURNING TOWARD THE SOUTHEAST BY AFTERNOON. TS ARE LIKELY BY LATE AFTERNOON OR EARLY EVENING...BUT LITTLE CONFIDENCE IN PLACEMENT OF TS SO HAVE HIGHLIGHTED TIMING WITH CB GROUP. LARGE TS COMPLEX MAY AFFECT ALL TAF SITES AFTER 06Z BUT WITH SOME UNCERTAINTY IN PLACEMENT OF TS...HAVE HIGHLIGHTED WITH A VCTS GROUP AND MAINTAINED VFR CIG/VIS THROUGHOUT THE PERIOD. BARJENBRUCH && .TOP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ008>012-020>024- 026-034>040-054>056-058-059. &&
Hazardous weather outlook, Aug 7, 5:05 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 505 AM CDT SUN AUG 7 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-081015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 505 AM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...MAINLY NORTH OF I 70. A BETTER CHANCE FOR THUNDERSTORMS WILL EXIST ACROSS THE ENTIRE AREA TONIGHT...ESPECIALLY NORTH OF INTERSTATE 70 THIS EVENING AND ACROSS THE REMAINDER OF THE AREA OVERNIGHT. STRONG GUSTY WINDS TO AROUND 60 MPH AND HAIL UP TO THE SIZE OF HALF DOLLARS MAY ACCOMPANY THE STRONGER STORMS. LOCALLY VERY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH SOME OF THE THUNDERSTORMS. A HEAT ADVISORY REMAINS IN EFFECT THROUGH 8 PM TODAY FOR ALL OF NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS FOR HEAT INDICES COMMONLY IN THE 103 TO 107 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WITH THE EXCEPTION OF TUESDAY...THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE MIDDLE AND END OF THE WEEK FOR MOST OF THE AREA. STRONG GUSTY WINDS AND SOME LOCALIZED FLOODING FROM THE HEAVY RAINFALL WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING TO THE NORTH OF INTERSTATE 70.
In the hours before
Special weather statement, Aug 7, 10:48 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1048 AM CDT SUN AUG 7 2011
KSZ008-020-071630-
CLOUD-REPUBLIC-
1048 AM CDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REPUBLIC AND
NORTHERN CLOUD COUNTIES...
THROUGH 1130 AM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 30 MPH
ACROSS PORTIONS OF SOUTHWESTERN REPUBLIC AND NORTHERN CLOUD COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE CONCORDIA...
CONCORDIA AIRPORT AND AURORA.
STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3965 9793 3968 9793 3971 9746 3941 9750
3947 9794 3951 9794 3952 9793 3965 9794
TIME...MOT...LOC 1548Z 277DEG 28KT 3957 9792The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:43 AM CDT | Special Weather Statement | TOP | Brown | 32 min |
| Aug 7, 10:24 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 51 min |
| Aug 7, 10:44 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 46 min |
| Aug 7, 11:12 AM CDT | Special Weather Statement | TOP | Clay, Cloud | 48 min |
| Aug 7, 11:58 AM CDT | Special Weather Statement | TOP | Marshall | 47 min |
| Aug 7, 12:43 PM CDT | Special Weather Statement | TOP | Pottawatomie | 32 min |
| Aug 7, 12:50 PM CDT | Special Weather Statement | TOP | Jackson | 25 min |
| Aug 7, 1:02 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie | 28 min |
| Aug 7, 1:23 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Shawnee, Wabaunsee | 37 min |
| Aug 7, 2:01 PM CDT | Special Weather Statement | TOP | Shawnee | 29 min |
| Aug 7, 2:21 PM CDT | Special Weather Statement | TOP | Douglas | 24 min |
| Aug 7, 2:48 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 27 min |
| Aug 7, 3:54 PM CDT | Severe Thunderstorm Warning | TOP | Coffey | 41 min |
Nearby
Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.